• Register To Comment
    Page 2 of 6 FirstFirst 123456 LastLast
    Results 11 to 20 of 55

    Thread: Mirtazapine and Venlafaxine

    1. #11
      trainwreck
      Guest

      Default outside

      if your in a better place thats a good start, are you eating more now you feel a little better,if you can sleep thats part of the battle, an if you can go outside just walk an walk even in the rain it maks you feel your still fuctioning an helps with the weight. the wind on your face is good.xx

    2. #12
      Member BadBuddha's Avatar
      Join Date
      Dec 2008
      Location
      South London
      Posts
      29

      Default Mirtazapine

      I take 45mg. Mirtazapine. I felt really good at first and euphoric but that could have been from stopping drinking at the same time, drink being the biggest of my several problems! I'm back to feeling moderately depressed now so I'm not sure it was the wonder drug I'd hoped.
      I tried Prozac which was useless. I don't know whether to discuss this with my doctor; they're always wary of prescribing to alcoholics!
      I'm sorry, I've forgotten what the question was but I do know there are many anti-depressants available. Mirtazapine is an "atypical" and meant to cover a range of symptoms. Personally, it doesn't really help with sleep and it makes me fat.

    3. #13
      trainwreck
      Guest

      Default

      if you putting on to much wieght that will make you deppresed,tell your doc i did , i only had to look at the packet to get fat .if your not full of anxierty, an depression is your main problem ,i take cymbalta at the moment but am swapping,i have anxiety with depression , cymbalta may help you if its depression an its kinder on the waistline. but its not good for anxiety.

    4. #14
      Founding Member lostintime's Avatar
      Join Date
      Dec 2007
      Location
      Gower, South Wales
      Posts
      23

      Default

      Look, I'm sitting here in one hell of a state, tears in my eyes, feeling really bad (dizzy/muzzy, having had bad nights of vivid dreams, and when awake, absolutely unsteady on my feet), ansd just light, whether daylight or artificial is hurting my eyes, it's so bright, and I just don't know where to put myself, and there's no one to speak to, and ####i'm having problems just typing this.
      I've recently been changed from Efexor XL 1x150mg reducing down to 37.5mg before starting 1x30mg Mirtazapine last Tuesday, but since about Thursday I've been deteriorating amd am now a terrible state.
      From what i've read in this thread I appear to be in a minority with side-effects, so, apart from speaking to my psych, does anyone have any suggestions? - the main reason I came off Efexor was because I weas having palpitations, but I haven't felt like or been like this for a very long time

    5. #15
      Founding Member intelgal's Avatar
      Join Date
      Mar 2008
      Location
      Yorkshire
      Posts
      1,413

      Default

      Can you contact a CPN or your GP if your feeling ill as a result of this medication change there are things they can advise you with and maybe help...

      Take care
      Show up
      pay attention
      Tell the truth, without judgement or blame
      Don't be attatched to outcome

    6. #16
      eternaljourney
      Guest

      Default

      I agree with intelgal, try and contact someone as soon as possible.
      It could be withdrawal from venlafaxine/effexor? that's a big drop, I don't know why you weren't taken from 150 to 75mg. Really you do need to talk to a professional about it.
      I'm sorry you feel so terrible.

      Eternal X

    7. #17
      trainwreck
      Guest

      Default

      you are detoxing from effexor 125 down to 37 why did he do that ,125 down to 75mg would have been better , then 37 an 15 mirt, i came right off effexor slow an easy with none flush niacin, an when i couldent sleep i took night nurse cold remerdy it knocks you out.i also took 5htp but you carnt because you have gone on a new drug,tell your doc he has dropped effexor to fast an given to much mirt.what ever your having a bad ride tell him.

    8. #18
      Senior Member emski's Avatar
      Join Date
      Jun 2008
      Location
      North West
      Posts
      1,151

      Default

      Hi lostintime,

      I agree with the others, it might be due to the venlaxfaxine withdrawl and change to mirtazapine - that was a rather big drop from 150mg down to 37.5mg. I suggest seeing your GP.

      I've had a med switch the other way round from mirtazapine 45mg down to 30mg for 5 days then 15mg for 5 days then onto 75mg venlafaxine initially to be increased gradually. I have been feeling lots of neuromuscular side effects: tremors, facial twitches, body trembling on waking up, yawning and teeth clenching. All these are side effects on the PIL, and my GP says they are ok, but I will tell my psychiatrist at next appointment.

      By the way, I don't advise taking night nurse on your meds, they can interact.
      "To catch a falling star, we must be standing under it."

    9. #19
      trainwreck
      Guest

      Default

      sorry , the night nurse may interact , i didnt care at the time an the velafaxine web site told me nitol or a simular product, so i chose night nurse i was on 225 ven an 4 mg of lorazepam at the time. an it gave me sleep but it may not you .

    10. #20
      Founding Member lostintime's Avatar
      Join Date
      Dec 2007
      Location
      Gower, South Wales
      Posts
      23

      Default Mirtazapine and Venlafaxine

      Hi all, and many thanks for your great comments. It's really lovely to know that there are friends out there who have such comforting words and suggestions, all of which have been very much appreciated.

      As you can see from my wording, I am feeling a little (a teeny-weeny bit) better, although I'd say that even though the weepiness has improved, I am still very dizzy/muzzy when standing or walking (I need a walking-stick to keep me steady), and I have so many other strange feelings, including
      • worse tinnitus than usual to the point that I feel as though I'm going deaf - which thankfully as soon as I hear something, I realise that I'm not [going deaf, that is!]

      • plus all light [whether daylight or tungsten] is so bright,

      • plus anything moving fast just absolutely fazes me)

      • plus that part of all of my fingers between the knuckles and the nails is white (?circulation problem?)

      that I still don't know (despite having spoken to my CPN yesterday) whether it is indeed a case of reducing the Venlafaxine then having gone on to the Mirtazapine.

      I must now say that in my distress of Sunday, I didn't make clear the actual reduction from V to M (sorry!) What it was, was that I'd been on 150mg of V, then it was reduced by 37.5mg per week until I reached just 1 x 37.5mg, and then I went on to the Mirtazapine (apologies for not having made it clear, but I was in one hell of a state at the time). Anyway, the strange thing was that whilst gradually reducing from the 150mg, I didn't feel strange at all, and it was only after 2 days into the 1x37.5mg of V and 1x30mg M that I started to get dizzy/muzzy. After then, I just went downhill right to the point where I 'lost it' on Sunday.

      As I said above, I spoke to my CPN first thing on Monday morning (my psych is away to the end of the week) and he did advise that M didn't have any side effects such as those I was having (or none that he knew of), and as I (apparently) wasn't having the 'classic' withdrawals from the venlafaxine, he wondered whether it might be a case of (as he suggested) that "there's a lot of strange viruses going around at the moment", on the basis that a viral infection rather than either V or M might be responsible for my problems.

      Well, I'm not medically minded, and I've no idea whether I do have any viral infection (I feel OK on the colds/aches/chestiness etc front), but what I can easily believe, from all of your very kind and helpful suggestions, is that it has been the 'coming off' the venlafaxine which has been my main downfall. Having said that, I am also wondering whether it could be that the dosage of the mirtazapine might be too low, or that perhaps I should be taking both a low dosage of the V with the M (will have to ask my psych re that, but I've got to see him first!)

      Finally (!) - and as you can see, when I feel a bit better I tend to err on the side of verbosity! - I do want to say how really grateful I am to all of my fellow MHForum-ers for your comments, suggestions and everything else. It has been (I've discovered) far too long since I last made a post on the forum, but in my "hour of need", you proved not only the need for this forum, but also that it "does what it says on the tin"!

      Thanks, you really are all so wonderful

    Register To Comment
    Page 2 of 6 FirstFirst 123456 LastLast

    Posting Permissions

    • You may not post new threads
    • You may not post replies
    • You may not post attachments
    • You may not edit your posts
    •